Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 25, NWS Charleston, WV

June 22, 2022Barbour County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 22, 2022, 9:47 PM EDT for Barbour County, West Virginia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2022, 9:47 PM EDT (01:47 UTC)
Expired
Jun 23, 2022, 3:00 AM EDT
In force
5 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

County Barbour County, WV

The radar

The Pittsburgh radar (KPBZ), 149 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1468 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WGUS51 KRLX 230147
FFWRLX
WVC001-230500-
/O.NEW.KRLX.FF.W.0025.220623T0147Z-220623T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
947 PM EDT Wed Jun 22 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Barbour County in northeastern West Virginia...

* Until 100 AM EDT.

* At 947 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2.5 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Nestorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3911 7993 3922 7991 3924 8005 3927 7996
      3930 7994 3929 7993 3929 7992 3929 7991
      3930 7990 3929 7987 3927 7985 3925 7985
      3924 7981 3921 7981 3920 7983 3919 7982
      3913 7984 3913 7983 3911 7982 3910 7983

FLASH FLOOD...RADAR INDICATED

$$

JZ
2 follow-up statements
907 
WGUS51 KRLX 230448
FFWRLX
WVC001-230700-
/O.EXT.KRLX.FF.W.0025.000000T0000Z-220623T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1248 AM EDT Thu Jun 23 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  Northeastern Barbour County in northeastern West Virginia...

* Until 300 AM EDT.

* At 1248 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Nestorville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3911 7993 3922 7991 3924 8005 3927 7996
      3930 7994 3929 7993 3929 7992 3929 7991
      3930 7990 3929 7987 3927 7985 3925 7985
      3924 7981 3921 7981 3920 7983 3919 7982
      3913 7984 3913 7983 3911 7982 3910 7983

FLASH FLOOD...RADAR INDICATED

$$

CG
207 
WGUS71 KRLX 230655
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
255 AM EDT Thu Jun 23 2022

WVC001-230705-
/O.EXP.KRLX.FF.W.0025.000000T0000Z-220623T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barbour WV-
255 AM EDT Thu Jun 23 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 3 AM EDT EARLY THIS MORNING 
FOR NORTHEASTERN BARBOUR COUNTY...

Flood waters are receding. Please continue to heed remaining road 
closures.

LAT...LON 3911 7993 3922 7991 3924 8005 3927 7996
      3930 7994 3929 7993 3929 7992 3929 7991
      3930 7990 3929 7987 3927 7985 3925 7985
      3924 7981 3921 7981 3920 7983 3919 7982
      3913 7984 3913 7983 3911 7982 3910 7983

$$

CG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:56 PM EDT, 51 minutes earlier.

Area forecast discussion, Jun 22, 8:56 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
856 PM EDT Wed Jun 22 2022

.SYNOPSIS...
Showers and potentially strong thunderstorms in WV early
tonight ahead of a cold front. Mostly dry and warm into the
weekend per high pressure. Next cold front Sunday night.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 855 PM Wednesday...

Strong to severe thunderstorms moving southeast through WV
impacting this evening took advantage of strong CAPE, which was
waning, but bulk shear associated with a cold front entering
the area from the north was increasing a bit. This, with dew
points up around 70, was allowing thunderstorms to persist into
the night, essentially until they move out of the area around
midnight. Severe thunderstorm watch 402 was canceled in
southeast Ohio.

The forecast remains on track, with patchy fog likely in there
wake early Thursday morning. Other than morning stratocu in and
near the mountains Thursday morning, high pressure will bring
about sunshine with lower temperatures and humidity on
Thursday.

As of 230 PM Wednesday...

A shortwave trough migrating into the Great Lakes accompanied
by a surface cold front will be the primary feature of focus
through the course of the forecast period. Puffy afternoon cu
field at the time of writing will begin to transform as diurnal
heating erodes away at remnant convective inhibition in place.
Vertical development of the afternoon cu will tap into mixed
layer CAPE values on the upwards of 2500 J/kg to spark strong to
possibly severe thunderstorms, especially across the northeast
portions of the forecast area. Shear values will be more
utilized east of the Appalachians, so organization of storms
will be more isolated in nature in our neck of the woods.
Primary hazards that will be monitored with convection this
afternoon will be damaging winds, large hail, and localized
water issues from heavy downpours. Opted to not extend the
higher potential of POPs along the western flank of the line
based on timing and latest analysis of higher resolution models.

Lingering showers will hug the mountains after midnight into
Thursday morning, while the remainder of the area begins to feel
the influence of surface high pressure and the eastern extent
of ridging aloft. Dry weather then triumphs for the concluding
hours of the period.

Hot and muggy conditions currently reside over the Central
Appalachians with most reporting sites observing temperatures
stretching into the low 90s and dew points slowly rising into
the upper 60s/low 70s. Heat index values have crossed into the
triple digits across areas along the Ohio River Valley, which
warranted the Heat Advisory in effect until this evening. Lack
of a cold airmass dropping down in the wake of the cold front
will maintain warm temperatures on Thursday, but knocked down
closer to the climatological norm for this time of year in
comparison to today.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 240 PM Wednesday...

High pressure sliding over or just north of the area will help
to keep the region dry in this period with partly to mostly
sunny skies and winds on the light side. Temps may warm slightly
from Thursday, but still expecting mountain highs in the 70s
and lower elevation highs in the 80s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 240 PM Wednesday...

As the high pressure area slides off the Mid-Atlantic coast,
low level winds will shift and bring increasing moisture back to
the area on Saturday. As a result, we may be able to fire off a
few showers or thunderstorms Saturday afternoon or evening,
with the best chances in the southern part of the CWA, and
perhaps up the higher terrain on the eastern border. However, a
much more coherent area of precipitation is expected Sunday
afternoon into Sunday night as a cold front approaches from the
northwest and passes through the area. We'll have to assess the
severe potential as it gets closer, but as of now, while
instability may be decent ahead of the front, shear may be
minimal. Behind the front, we can expect clear skies with cooler
and much more comfortable weather. Highs Monday and Tuesday are
forecast for the upper 70s to lower 80s at lower elevations,
with dewpoints down into the 50s, and perhaps even upper 40s in
some spots. A wind shift and increasing heights may allow for
temps to start rising again on Wednesday.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 855 PM Wednesday...

Strong to severe thunderstorms moving southeast through WV
impacting this evening, impacting CRW, CKB and EKN right at the
start of the period, will also impact BKW 01Z-03Z before moving
out of the area around 04Z. Fog may develop at these sites
overnight and break up around dawn. MVFR stratocu accompanying
and following the thunderstorms may also reform early Thursday
morning in and near the mountains.

High pressure building into the area will then bring MVFR
conditions late Thursday morning through Thursday afternoon.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: Medium to High.

ALTERNATE SCENARIOS: Thunderstorm impacts early on will vary
with additional amendments likely needed. Fog and stratocu may
vary into Thursday morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            THU 06/23/22
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    L    M    M    M    L

AFTER 00Z FRIDAY...
IFR stratus/fog possible Friday morning along the eastern
slopes of the higher terrain.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/TRM/MEK
NEAR TERM...TRM/MEK
SHORT TERM...FK
LONG TERM...FK
AVIATION...TRM
Hazardous weather outlook, Jun 22, 8:11 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
811 PM EDT Wed Jun 22 2022

OHZ087-WVZ005-006-013>015-025>027-034-515>520-240015-
Lawrence OH-Wayne-Cabell-Lincoln-Putnam-Kanawha-Logan-Boone-Clay-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
811 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and much of southern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered thunderstorms could produce damaging winds and large hail
this evening. There is a marginal risk for excessive rainfall, with
isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ007>011-016>020-028>032-039-040-521>526-240015-
Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
811 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for much of northern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered thunderstorms could produce damaging winds and large hail
this evening. There is a marginal risk for excessive rainfall, with
isolated flash flooding possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-240015-
Greenup-Carter-Boyd-Lawrence KY-
811 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northeast Kentucky.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated thunderstorms could produce damaging winds and large hail
this evening. Isolated flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-033-240015-
Dickenson-Buchanan-Mingo-McDowell-
811 PM EDT Wed Jun 22 2022

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for southwest Virginia and far
southern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated thunderstorms could produce damaging winds and large hail
this evening. Isolated flash flooding is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083>086-240015-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
811 PM EDT Wed Jun 22 2022

This Hazardous Weather Outlook is for much of southeast Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Jun 22, 9:32 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
932 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLASH FLOOD      2 WNW JUNIOR            38.99N 79.99W
06/22/2022                   BARBOUR            WV   911 CALL CENTER

            HIGH WATER IN AREA FROM OVERFLOWING CREEK.

&&
Special weather statement, Jun 22, 9:33 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
933 PM EDT Wed Jun 22 2022

WVZ026-034-515>518-520-230200-
Wyoming WV-Southeast Nicholas WV-Northwest Raleigh WV-
Southeast Raleigh WV-Boone WV-Southeast Fayette WV-
Northwest Fayette WV-
933 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of Raleigh,
northeastern Wyoming, southern Fayette and southern Boone Counties
through 1000 PM EDT...

At 933 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shady Spring, or 7 miles southeast of Beckley, moving southeast at 60
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Beckley, Fayetteville, Rainelle, Babcock State Park, Oak Hill,
Mullens, Mount Hope, Mabscott, Oceana, Sophia, Crab Orchard, Dry
Creek, Macarthur, Bradley, Shady Spring, Beaver, Piney View,
Stanaford, Coal City and Prosperity.

This includes the following highways...
 West Virginia Turnpike between mile markers 28 and 57.
 Interstate 64 in West Virginia between mile markers 120 and 137.
 Route 19 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, southern and southeastern West Virginia.

&&

LAT...LON 3775 8170 3814 8089 3809 8076 3810 8088
      3808 8089 3806 8080 3804 8083 3798 8077
      3795 8081 3787 8075 3782 8094 3777 8089
      3774 8092 3768 8088 3771 8098 3759 8109
      3758 8120 3751 8121 3747 8128
TIME...MOT...LOC 0133Z 325DEG 52KT 3771 8108

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

11
Special weather statement, Jun 22, 9:36 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
936 PM EDT Wed Jun 22 2022

WVZ011-020-030>032-039-040-525-526-230200-
Barbour WV-Doddridge WV-Northwest Randolph WV-Harrison WV-Taylor WV-
Upshur WV-Lewis WV-Southeast Randolph WV-Tyler WV-
936 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of Randolph,
northeastern Doddridge, Taylor, northeastern Lewis, Upshur, east
central Tyler, Barbour and Harrison Counties through 1000 PM EDT...

At 936 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Hendricks, or 13 miles southeast of Parsons, moving
southeast at 60 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Clarksburg, Elkins, Buckhannon, Grafton, Weston, Philippi, Audra
State Park, Bridgeport, Shinnston, Belington, Stonewood, Nutter Fort,
Salem, Lumberport, Anmoore, Mill Creek, Jackson Mill, Dailey, Rock
Cave and Stonewall Jackson.

This includes the following highways...
 Interstate 79 between mile markers 96 and 128.
 Route 50 in West Virginia between mile markers 63 and 82.
 Route 33 between mile markers 1 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northern and northeastern West Virginia.

&&

LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
      3883 7953 3861 8023 3869 8030 3949 8073
      3943 8058 3947 8048 3939 8020 3941 8011
      3939 8009 3944 7990 3930 7989 3923 7981
      3913 7984 3908 7978 3904 7978 3896 7935
TIME...MOT...LOC 0136Z 325DEG 52KT 3891 7957

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

11
Local storm report, Jun 22, 9:37 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
937 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     FLASH FLOOD      5 W PHILIPPI            39.15N 80.13W
06/22/2022                   BARBOUR            WV   PUBLIC

            HIGH WATER IN AREA.

&&
Special weather statement, Jun 22, 9:42 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
942 PM EDT Wed Jun 22 2022

VAZ003-230215-
Dickenson VA-
942 PM EDT Wed Jun 22 2022

...A strong thunderstorm will impact portions of southwestern
Dickenson County through 1015 PM EDT...

At 942 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trammel, or 8 miles south of Clintwood, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Trammel and Nora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
southwestern Virginia.

&&

LAT...LON 3697 8237 3702 8248 3703 8248 3704 8249
      3707 8250 3711 8248 3710 8238 3700 8224
      3699 8226 3700 8227 3700 8229 3696 8234
      3696 8236
TIME...MOT...LOC 0142Z 327DEG 14KT 3703 8242

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

11
Local storm report, Jun 22, 9:45 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
945 PM EDT WED JUN 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLASH FLOOD      7 SSW CRAIGSVILLE       38.22N 80.69W
06/22/2022                   NICHOLAS           WV   911 CALL CENTER

            HIGH WATER IN THE AREA.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:05 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Putnam25 min
Jun 22, 8:16 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Taylor14 min
Jun 22, 8:18 PM EDTSpecial Weather StatementRLXFayette27 min
Jun 22, 8:22 PM EDTSpecial Weather StatementRLXCabell, Kanawha, Lincoln, Putnam38 min
Jun 22, 8:29 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam31 min
Jun 22, 8:31 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas29 min
Jun 22, 8:32 PM EDTSpecial Weather StatementRLXBarbour, Harrison28 min
Jun 22, 8:45 PM EDTFlash Flood WarningRLXBarbour, Harrison9 hr
Jun 22, 8:54 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha36 min
Jun 22, 9:03 PM EDTFlash Flood WarningRLXFayette, Nicholas9 hr
Jun 22, 9:10 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Logan, Raleigh35 min
Jun 22, 9:18 PM EDTSpecial Weather StatementRLXFayette27 min
Jun 22, 9:33 PM EDTSpecial Weather StatementRLXFayette, Raleigh27 min
Jun 22, 9:36 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Randolph, Taylor, Upshur24 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.